Alert archive / Missouri / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 169, NWS Kansas City, MO

September 13, 2005Johnson County, Pettis County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Sep 13, 2005, 7:12 PM CDT for Johnson County, Pettis County, Missouri. It was in force for 33 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 13, 2005, 7:12 PM CDT (00:12 UTC)
Expired
Sep 13, 2005, 7:45 PM CDT
In force
33 min
Issued by
NWS Kansas City, MO
Area
Counties, with a storm outline in the text

Counties Johnson County, MO, Pettis County, MO

What was reported inside it

TimeReportWhereRemark
Sep 13, 7:20 PM CDTTSTM WND DMG1 S Warrensburg, MO8 - 10 INCH DIAMETER TREE DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 13, 2:45 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 0.2 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2005-09-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2432 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2005-09-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2432 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
883 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.6
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KEAX 140012
SVREAX
MOC101-159-140045-
/O.NEW.KEAX.SV.W.0169.050914T0012Z-050914T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
712 PM CDT TUE SEP 13 2005

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN JOHNSON COUNTY IN WEST CENTRAL MISSOURI
  WESTERN PETTIS COUNTY IN CENTRAL MISSOURI

* UNTIL 745 PM CDT

* AT 709 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  WARRENSBURG...AND MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
   KNOB NOSTER BY 735 PM CDT.
   LA MONTE BY 745 PM CDT.

THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS...AND ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.

LAT...LON 3859 9383 3861 9381 3892 9381 3893 9380
      3892 9376 3893 9326 3888 9326 3887 9327
      3856 9328

$$

KOCH
2 follow-up statements
000 
WWUS53 KEAX 140035
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
732 PM CDT TUE SEP 13 2005

MOC101-159-140045-
/O.CON.KEAX.SV.W.0169.000000T0000Z-050914T0045Z/
PETTIS MO-JOHNSON MO-
732 PM CDT TUE SEP 13 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR NORTHEASTERN JOHNSON
AND WESTERN PETTIS COUNTIES UNTIL 745 PM CDT...

AT 720 PM CDT...THE PUBLIC REPORTED TREE DAMAGE IN SOUTHERN 
WARRENSBURG. THIS STORM WAS LOCATED NEAR KNOB NOSTER...OR 6 MILES 
EAST OF WARRENSBURG...MOVING EAST AT 20 MPH. THIS STORM HAS SHOWN 
SIGNS OF WEAKENING...BUT MAY STILL BE CAPABLE OF PRODUCING DAMAGING 
WIND GUSTS.

THE SEVERE THUNDERSTORM WILL BE NEAR...
   LA MONTE BY 745 PM CDT.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

LAT...LON 3856 9328 3865 9364 3888 9366 3893 9326
      3888 9326 3887 9327

$$

KOCH
000 
WWUS53 KEAX 140044
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
745 PM CDT TUE SEP 13 2005

MOC101-159-140055-
/O.EXP.KEAX.SV.W.0169.000000T0000Z-050914T0045Z/
PETTIS MO-JOHNSON MO-
745 PM CDT TUE SEP 13 2005

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JOHNSON AND
WESTERN PETTIS COUNTIES HAS BEEN ALLOWED TO EXPIRE...

AT 743 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 3856 9328 3865 9364 3888 9366 3893 9326
      3888 9326 3887 9327

$$

KOCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 13, 4:45 PM CDT, 2 hours 27 minutes earlier.

Area forecast discussion, Sep 13, 4:45 PM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
445 PM CDT TUE SEP 13 2005

.DISCUSSION...

EXCEPT FOR AN ISOLATED SEVERE CELL OR TWO OVER THE FAR SOUTHERN TIER
OF COUNTIES THE MAIN CONVECTIVE SHOW LOOKS LIKE IT WILL BE OVER
SOUTHERN MO. THE EARLIER CONVECTION AND ASSOCIATED CLOUD DEBRIS DID
A GOOD JOB OF STABILIZING THE AIRMASS. THE COLD FRONT OVER THE
NORTHWEST CORNER OF MO WILL MOVE SOUTHEAST THIS EVENING IN KEEPING
WITH THE SLOWER NAM AND CANADIAN MODELS. THERE WILL CONTINUE TO BE
AT LEAST A CHANCE FOR REDEVELOPMENT WITH THE FRONT THIS EVENING AS
THE 850MB THETAE AXIS OVER CENTRAL KS BENDS EAST INTO WEST CENTRAL
MO ALLOWING FOR SOME DESTABILIZATION. IN ADDITION...THE LEFT FRONT
QUADRANT OF THE 250MB JET WILL BE NOSING INTO WESTERN MO THIS
EVENING. BUT PROSPECTS NOT AS GREAT FOR MORE THAN SCATTERED STORMS
PRIOR TO THE MORNING CONVECTION MOVING THROUGH SO WILL NEED TO LOWER
POPS.

CONSIDERABLE DIFFERENCES EXIST BETWEEN NAM/CANADIAN VS GFS
CONCERNING RAIN CHANCES/CLOUDS WEDNESDAY AND THURSDAY. ALTHOUGH ALL
MODELS INDICATE THE SOUTHERN JET WILL BE ACTIVE DURING THIS PERIOD
WITH SEVERAL FAST MOVING IMPULSES STREAKING THROUGH THE GFS KEEPS
CWA BASICALLY DRY WHILE THE NAM/CANADIAN ARE WET. NAM SHOWS DECENT
ISENTROPIC LIFT DEVELOPING BY LATE WEDNESDAY AFTERNOON OVER THE
WESTERN CWA AND SPREADING ACROSS THE ENTIRE REGION WEDNESDAY NIGHT.
THE CANADIAN MODEL WHICH IS TYPICALLY DRY PROGS QUITE A BIT OF QPF
OVER THE CWA WEDNESDAY AFTERNOON AND NIGHT. WILL NOT GO ALL OUT AT
THIS TIME BUT WILL SHIFT RAIN CHANCES FURTHER NORTH TO AT LEAST THE
MO RIVER FOR WEDNESDAY NIGHT AND THURSDAY MORNING. IF THE NAM
STRENGTHENS THE ISENTROPIC LIFT IN FUTURE RUNS WILL NEED TO CONSIDER
INCREASING POPS AND/OR EXPANDING AREAL COVERAGE FURTHER. DUE TO
EXPECTED WIDESPREAD CLOUD COVER HAVE LOWERED MAX TEMPERATURES
SEVERAL DEGREES WITH THE EYE THAT WE MAY NEED TO LOWER FURTHER.

MJ

ABOVE AVERAGE TEMPERATURES WILL LIKELY RETURN TO KANSAS AND MISSOURI
THIS WEEKEND AS A TROUGH AMPLIFIES OVER THE PACIFIC NORTHWEST
CAUSING INCREASING HEIGHTS OVER THE CENTRAL UNITED STATES. THE
MEDIUM RANGE MODELS ARE IN GOOD AGREEMENT THROUGH THE WEEKEND WITH
THE LONGWAVE FEATURES, BUT THE GFS, ECMWF AND CANADIAN DIVERGE BY
EARLY NEXT WEEK WITH SOME OF THE SMALLER SCALE FEATURES. AN ACTIVE
FLOW PATTERN OVER THE GULF OF ALASKA IS FORECAST PUSH SEVERAL FAST
MOVING SHORTWAVES INTO THE PACIFIC NORTHWEST EARLY NEXT WEEK. THE
00Z GFS CARVES A CUT OFF LOW OVER IDAHO SUNDAY, BUT SUBSEQUENT RUNS
FAVOR A MORE PROGRESSIVE PATTERN SIMILAR TO THE ECMWF. THERE SHOULD
BE A DECENT CHANCE OF SHOWERS AND THUNDERSTORMS EARLY NEXT WEEK AS
THIS FEATURE MOVE ACROSS THE CENTRAL UNITED STATES, BUT I HAVE LEFT
THE FORECAST DRY FOR NOW. ONCE THE TIMING OF THIS FEATURE BECOMES
MORE CLEAR, PRECIPITATION CHANCES WILL BE ADDED SOMEWHERE IN THE
SUNDAY NIGHT TO TUESDAY TIME PERIOD.

KOCH

&&

.PREV DISCUSSION...
545 AM...
RADAR AND SATELLITE IMAGERY ARE SHOWING EARLY MORNING STORM
DEVELOPMENT ACROSS TWO SEPARATE AREAS...CENTRAL KANSAS AND SOUTHWEST
IOWA. THE DEVELOPMENT IN CENTRAL KANSAS LOOKS TO BE THE RESULT OF
ISENTROPIC LIFT ALONG THE 310K SURFACE INDUCED BY THE INTENSIFYING
SHORT WAVE PROPAGATING ALONG THE FRONT THROUGH WEST KANSAS. SIMPLE
EXTRAPOLATION OF RADAR TRENDS POINTS AT THESE STORMS MOVING INTO
EASTERN KANSAS AND NORTHWEST MISSOURI AROUND SUNRISE THIS MORNING.
THIS IS BACKED UP BY THE LATEST RUC MODEL. THE SECOND AREA OF
CONVECTION APPEARS TO BE THE RESULT OF A GRAVITY WAVE...THATS
RACING AHEAD OF THE FRONT...TAPING SOME AMBIENT INSTABILITY. 850MB
WINDS ARE CARRYING THESE STORMS NORTHEAST...BUT FURTHER STORM
DEVELOPMENT IS EXPECTED SOUTHWEST...ALONG THE GRAVITY WAVE...INTO
FAR NORTHWEST MISSOURI. THOUGHTS ARE THAT THESE STORMS WILL QUICKLY
DISSIPATE AS THE WAVE MOVES SOUTHEAST AND ENCOUNTERS A SLIGHTLY MORE
STABLE ENVIRONMENT. AS A RESULT I HAVE ADDED SCATTERED THUNDERSTORM
POPS FOR THE EARLY MORNING HOURS...THOUGH I STILL EXPECT THE MAIN
SHOW TO BE DURING THE AFTERNOON HOURS. I ALSO PUSHED HIGH TEMPS DOWN
BECAUSE OF THE EXTRA CLOUD COVER.

CUTTER

&&

.PREV DISCUSSION...

404 AM...
DOMINATE FEATURES OF NOTE THIS MORNING ARE THE RIDGE TO OUR EAST AND
TROUGH TO OUR WEST...WHILE A SURFACE FRONT IS EVIDENT FROM LAKE
SUPERIOR SOUTHWEST THROUGH EASTERN NEBRASKA INTO THE FAR NORTHWEST
TIP OF KANSAS. A MOISTURE PLUME IS APPARENT ON THE WATER VAPOR
IMAGERY FROM THE TROPICS NORTH NORTHEAST THROUGH THE LOWER MISSOURI
RIVER VALLEY INTO THE GREAT LAKES.

THE LATEST 00Z/13 MODEL RUNS CONTINUE TO DIFFER ON THE FRONTS TIMING
WITH THE GFS RUNNING FASTER THAN THE NAM. THE GFS IS STILL SEVERAL
HOURS FASTER WITH THE FRONTAL PROGRESSION...PLACING IT IN THE
NORTHWEST CORNER OF MISSOURI AROUND 18Z...AND OVER HALF WAY THROUGH
THE CWA BY 00Z. MEANWHILE THE NAM INITIALLY SENDS AN EFFECTIVE FRONT
BARRELLING INTO NORTHWEST MISSOURI AROUND 18Z...BUT THIS IS THE
RESULT OF A PROGRESSIVE COMPLEX THAT IT FORECASTS TO FIRE THIS
MORNING ACROSS SOUTHEAST NEBRASKA AND SPREAD SOUTHEAST THROUGH
MISSOURI DURING THE EARLY AFTERNOON HOURS. IT SHOWS THE REAL FRONT
STILL WORKING ITS WAY THROUGH THE NORTHWEST CORNER OF MISSOURI AT
00Z. BOTH SOLUTIONS MAKE IT LIKELY THAT STORMS WILL BE MOVING
THROUGH FAR EASTERN KANSAS AND MISSOURI BY THE AFTERNOON HOURS...BUT
THE GFS SOLUTION HAS THE CONVECTION ASSOCIATED WITH THE FRONT WHILE
THE NAM HAS MOST OF THE ACTIVITY ASSOCIATED WITH THE PREFRONTAL
CONVECTIVE COMPLEX.

EARLY MORNING OBSERVATIONS ACROSS WEST KANSAS INDICATE THAT A
SURFACE LOW IS SPINNING UP ALONG THE BOUNDARY. THIS COULD INHIBIT
THE FRONTS PROGRESS FARTHER EAST...ESPECIALLY SINCE THE UPPER LEVEL
FLOW IS NEARLY PARALLEL TO THE FRONT AND THERE IS NO STRONG COLD
POOL PUSHING SOUTH THROUGH THE NORTH PLAINS. HOWEVER...THOUGHTS ARE
THAT THE NAM IS SUFFERING FROM SOME CONVECTIVE FEEDBACK...AND THE
LACK OF ANY EARLY INDICATIONS OF PRECIP FORMATION ACROSS NORTH
CENTRAL KANSAS/SOUTHERN NEBRASKA IS ONLY REINFORCING THIS NOTION.
ADDITIONALLY...THE 06Z NAM IS NOW FILTERING IN AND IT REALLY GOES TO
TOWN WITH THE COMPLEX...BLOWING THE STORMS THROUGH THE CWA BY EARLY
THIS AFTERNOON...BUT KEEPING SOME SHOWERS WITH THE FRONT AS IT MOVES
THROUGH. THEREFORE I HAVE LEANED TOWARDS THE GFS...BUT WITH A
SLIGHTLY SLOWER FRONTAL PROGRESSION.

AS FOR THE MODES OF CONVECTION...WINDS ALOFT WILL BE STRONG...THOUGH
PARALLEL TO THE FRONT. BULK 0-6KM SHEAR VALUES WILL BE RUNNING
ANYWHERE FROM 30 TO 40 KTS WHEN THE STORMS ARE EXPECTED TO GET GOING
LATE THIS MORNING OR EARLY THIS AFTERNOON. 2000+ J/KG OF CAPE WILL
DEVELOP AHEAD OF THE FRONT...THOUGH THE MODELS NOW SHIFT THE HIGHEST
OF THESE VALUES INTO EAST CENTRAL KANSAS. I PRESUME THIS TO BE THE
RESULT OF THE EARLY CONVECTION AND CLOUD COVER THE GFS AND NAM ARE
FORECASTING ACROSS NORTHERN MISSOURI...AND I HAVE THEREFORE ADJUSTED
HIGHER CAPES BACK TO THE NORTHEAST. THIS ALL POINTS AT ISOLATED
STORMS DEVELOPING ALONG THE FRONT BEFORE CONGEALING INTO A LARGER
COMPLEX AND OR SQUALL LINE LATE THIS MORNING OR EARLY THIS
AFTERNOON. SOME OF THE INITIAL STORMS COULD BE SUPERCELLS IF LOCAL
WINDS CAN BACK ENOUGH HEAD OF THE DEVELOPING STORM. OTHERWISE...THE
COMPLEX ITSELF SHOULD STAY RELATIVELY NEAR THE FRONT AS THE UPPER
LEVEL WINDS WONT BE ABLE TO PUSH IT TOO FAR OFF THE FRONT.
INDIVIDUAL SUPERCELL STORMS WILL HAVE THE POTENTIAL FOR
HAIL...WINDS...AND HEAVY RAIN...THOUGH THE SEVERE WEATHER THREATS
SHOULD TRANSITION TO WIND AND HEAVY RAIN AS THE STORMS FORM A LARGER
COMPLEX THIS AFTERNOON.

CUTTER

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.

WFO EAX
Hazardous weather outlook, Sep 13, 1:04 PM CDT, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
104 PM CDT TUE SEP 13 2005

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-141100-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
104 PM CDT TUE SEP 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE ENTIRE REGION THIS
AFTERNOON AND EARLY EVENING. OVERNIGHT...SCATTERED THUNDERSTORMS ARE
POSSIBLE SOUTH OF THE MISSOURI RIVER. A FEW OF THE STORMS THIS
AFTERNOON AND EVENING COULD BECOME SEVERE AND PRODUCE LARGE HAIL AND
DAMAGING WINDS.

A COLD FRONT FROM CENTRAL IOWA THROUGH THE SOUTHEAST CORNER OF
NEBRASKA WILL TRACK SOUTHEAST THROUGH THE REGION THIS AFTERNOON AND
EVENING. SCATTERED THUNDERSTORMS ARE EXPECTED TO REFORM NEAR THE FRONT
AS IT PUSHES THROUGH NORTHWEST MISSOURI. THE SHOWERS AND THUNDERSTORMS
WHICH MOVED ACROSS PARTS OF NORTHERN AND WEST CENTRAL MISSOURI THIS
MORNING HAS TEMPORARILY STABILIZED THE AIRMASS. HOWEVER...SUNSHINE
RETURNING TO NORTHWEST MISSOURI SHOULD ALLOW THE AIRMASS AHEAD OF
THIS FRONT TO DESTABILIZE ENOUGH TO ALLOW NEW STORMS TO FORM THIS
AFTERNOON. AN UPPER LEVEL JET STREAK WILL MOVE ACROSS KANSAS THIS
AFTERNOON AND INTO WESTERN MISSOURI THIS EVENING WHICH WILL SUPPORT
THE DEVELOPMENT OF STRONG TO SEVERE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS WILL BE POSSIBLE SOUTH OF A PAOLA KANSAS TO BOONVILLE
LINE WEDNESDAY AND WEDNESDAY NIGHT. THERE WILL BE A SERIES OF UPPER
LEVEL DISTURBANCES WHICH COULD TRIGGER SHOWERS AND THUNDERSTORMS
NORTH OF THE STALLED FRONTAL BOUNDARY THAT WILL LIE ACROSS FAR
SOUTHERN KANSAS AND SOUTHERN MISSOURI. HOWEVER...THESE STORMS ARE NOT
EXPECTED TO PRODUCE ANY SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ACROSS THE OUTLOOK AREA THIS AFTERNOON
AND EVENING.

MJ

In the hours before

Special weather statement, Sep 13, 6:09 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
609 PM CDT TUE SEP 13 2005

KSZ057-060-132345-
LINN-MIAMI-
609 PM CDT TUE SEP 13 2005

...SIGNIFICANT WEATHER ALERT FOR LINN AND MIAMI COUNTIES UNTIL 645 PM
CDT...

AT 609 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING IN THE PAOLA...MOUND
CITY...AND BLUE MOUND AREAS. STORMS ARE MOVING NORTHEAST AT 35 MPH
AND WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND 50 MPH WIND
GUSTS.

PEOPLE IN LINN AND MIAMI COUNTIES...INCLUDING THE CITIES OF TRADING
POST AND LA CYGNE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE
ACTION SHOULD SEVERE WEATHER THREATEN.

KOCH
Local storm report, Sep 13, 6:28 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
628 PM CDT TUE SEP 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     TSTM WND GST     9 W PAOLA               38.58N 95.03W
09/13/2005  60 MPH           MIAMI              KS   LAW ENFORCEMENT

            TREE DAMAGE

&&

NRR
Local storm report, Sep 13, 6:35 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
635 PM CDT TUE SEP 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HAIL             UNIONVILLE              40.48N 93.00W
09/13/2005  1.00 INCH        PUTNAM             MO   LAW ENFORCEMENT

            UNKOWN WIND DAMAGE ALSO REPORTED.

&&

MJ
Local storm report, Sep 13, 6:37 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
637 PM CDT TUE SEP 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0632 PM     TSTM WND GST     PAOLA                   38.58N 94.87W
09/13/2005  60 MPH           MIAMI              KS   LAW ENFORCEMENT

0632 PM     TSTM WND GST     OSAWATOMIE              38.50N 94.95W
09/13/2005  60 MPH           MIAMI              KS   LAW ENFORCEMENT

&&

NRR
Special weather statement, Sep 13, 6:48 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
648 PM CDT TUE SEP 13 2005

MOZ038-044-140015-
JOHNSON-LAFAYETTE-
648 PM CDT TUE SEP 13 2005

...SIGNIFICANT WEATHER ALERT FOR JOHNSON AND SOUTHERN LAFAYETTE
COUNTIES UNTIL 715 PM CDT...

AT 647 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PITTSVILLE...OR 11 MILES WEST OF
WARRENSBURG...MOVING EAST AT 25 MPH.

THIS STORM WILL BE...
  NEAR CENTERVIEW BY 655 PM CDT.
  NEAR WARRENSBURG BY 710 PM CDT.

PENNY SIZE HAIL...WIND GUSTS TO 40 MPH...AND DANGEROUS CLOUD TO
GROUND LIGHTNING ARE EXPECTED WITH THIS STORM.

KOCH
Special weather statement, Sep 13, 7:03 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
703 PM CDT TUE SEP 13 2005

MOZ043>045-053-054-140130-
BATES-CASS-HENRY-JOHNSON-PETTIS-
703 PM CDT TUE SEP 13 2005

...SIGNIFICANT WEATHER ALERT FOR HENRY...JOHNSON...PETTIS...
SOUTHEASTERN BATES AND SOUTHEASTERN CASS COUNTIES UNTIL 830 PM CDT...

AT 703 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HARRISONVILLE TO
MERWIN TO CENTERVILLE KS. THIS LINE OF STORMS IS MOVING EAST AT 35
MPH.

THIS LINE OF STORMS HAS PRODUCED DAMAGING WIND GUSTS AND LARGE HAIL
IN EAST CENTRAL KANSAS AND WEST CENTRAL MISSOURI. THIS LINE OF
STORMS HAS SHOWN SIGNS OF WEAKENING...BUT PEOPLE IN BATES...CASS...
HENRY...JOHNSON AND PETTIS COUNTIES...INCLUDING THE CITIES OF GARDEN
CITY...LA TOUR...DAYTON...ALTONA...CREIGHTON...BLAIRSTOWN...
FOSTER...BALLARD...BUTLER AND CHILHOWEE...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.

KOCH

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 13, 7:42 PM CDTSevere Thunderstorm WarningEAXBates33 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.